MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE SPHINCTEROTOME V (DISTAL WIREGUIDED); SINGLE USE PRELOADED SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD. SINGLE USE SPHINCTEROTOME V (DISTAL WIREGUIDED); SINGLE USE PRELOADED SPHINCTEROTOME
Model Number KD-VC412Q-0215
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the single use sphincterotome v (distal wireguided) was inspected before use and the covering was torn, exposing the knife wire.The issue was found during procedure, and the therapeutic procedure (endoscopic sphincterotomy) was completed with a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device was returned and evaluated, and the customer¿s allegation of covering was torn, exposing the knife wire was confirmed.Device evaluation found that the end face of the coated portion was torn, and the cutting wire was slightly exposed.The coated portion was not missing.Based on the investigation result, a likely factor causing peeling of the coated portion of the cutting wire might be the following.However, the exact cause could not be determined.It is possible that the slider was slightly pushed causing the cutting wire to deflect.The coated portion of the cutting wire had possibly been rubbed due to the effect of contacting a metal area of the endoscope.This issue is addressed in the instructions for use (ifu): when inserting the instrument into the endoscope, be sure that the cutting wire is parallel to the tube.Otherwise, the metal part of the forceps elevator may contact the cutting wire and peel off the coating material.Do not activate output while tissue is in contact with the torn or damaged coated portion of the distal end.If output is activated while tissue is contacting the torn or damaged coated portion due to insertion into or withdrawal from an endoscope, leakage current, decreased output, and/or thermal injury could result.If you feel the cutting is blunt, withdraw the device from the scope to examine if there is any peel off and tear at the coating portion.Olympus will continue to monitor the field performance of this device.

Brand Name
SINGLE USE SPHINCTEROTOME V (DISTAL WIREGUIDED)
Common Device Name
SINGLE USE PRELOADED SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17612540
Report Number9614641-2023-01229
Device Sequence Number20682480
Product Code KNS
UDI-Device Identifier04953170399336
UDI-Public04953170399336
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160241
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-VC412Q-0215
Device Lot Number32V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Initial Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown